• Decrease font size
  • Return font size to normal
  • Increase font size
U.S. Department of Health and Human Services

MAUDE Adverse Event Report: CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET SET, ADMINISTRATION, INFUSION

  • Print
  • Share
  • E-mail
-
Super Search Devices@FDA
510(k) | DeNovo | Registration & Listing | Adverse Events | Recalls | PMA | HDE | Classification | Standards
CFR Title 21 | Radiation-Emitting Products | X-Ray Assembler | Medsun Reports | CLIA | TPLC
 

CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET SET, ADMINISTRATION, INFUSION Back to Search Results
Model Number 10807851
Device Problem Device Contamination with Chemical or Other Material (2944)
Patient Problems Rash (2033); Skin Irritation (2076); Swelling (2091)
Event Date 08/05/2019
Event Type  malfunction  
Manufacturer Narrative
Photo- provided of the filter set with brown sediment - set not sequestered. Ethnicity: not hispanic/latino. Elderly male with paroxysmal atrial fibrillation, hypertension, and chronic kidney disease who was admitted for circulatory shock and found to have mssa bacteremia.
 
Event Description
Customer advocacy received a copy of the customer's medwatch report from the fda which states, "elderly male with paroxysmal atrial fibrillation, hypertension, and chronic kidney disease who was admitted for circulatory shock and found to have mssa bacteremia. Pt reported sudden onset of facial swelling and he also had rashes on bilateral le, erythematous spots which are not raised and not itchy his left arm was swollen at the iv site {at the site of his amiodarone infusion) and amiodarone tubing filter is noted with significant brown sediment. Pt has tolerated amiodrone previously prior to switching to sotalol after 2 months of therapy chart notes without edits "pt noted increased lip swelling and spotty macular rash which slowly improved throughout the day and is nearly resolved the next morning no other swelling in the face or tongue no difficulty with managing secretions or difficulty speaking the only two new medications he took the day before were imodium and melatonin, neither of which are thought to be high risk for hypersensitivity amio filter did have some particulate matter in it worth mentioning that he was on steroids until 2 days before, which may have been masking other medication side-effects". " other therapies used on the patient at the time of the event that may have caused or contributed to the event pt had allergic reaction and the rn noticed brown sediments in the care fusion extension set filter. Etiology is unclear (drug incompatibility or contaminant) tubing sent for culture, no microbial growth. The patient was on cefazolin and magnesium sulfate both of which could have resulted m an incompatibility the patient was also on pcn and sodium phosphate but these were discontinued prior to occurrence. Other information about the patient that may have influenced the outcome of the event. Excerpt from epic without edits "pt noted increased lip swelling and spotty macular rash on lower extremities on morning of 8/5 no other swelling m the face or tongue no difficulty with managing secretions or difficulty speaking the only two new medications he took on 8/4 were imodium and melatonin, neither of which are though to be high risk for hypersensitivity ,amio filter did have some particulate matter in it (^contaminant,incompatibility7} amio tubing is being cultured but suspect this will not yield the cause of his reaction worth mentioning that he was on steroids through 8/3 which may have been masking other medication side effects (digoxin m particular is concerning possibility) amio switched to po and digoxin discontinued and symptoms improved throughout the day and resolved by the next morning" it was reported at 0711a amiodarone infusion was programmed rate 16. 7ml/hr. When patient experienced a reaction. The user noted that the amiodarone tubing with filter had a significant amount of brown sediment. The results of the specimen collected from the filter was confirmed with no growth presence. The rn stated; ¿it¿s unclear/unable to identify the cause of allergic reaction". The event occurred on the cardiology unit.
 
Search Alerts/Recalls

  New Search  |  Submit an Adverse Event Report

Brand NameALARIS PUMP MODULE ADMINISTRATION SET
Type of DeviceSET, ADMINISTRATION, INFUSION
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
Manufacturer (Section G)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
Manufacturer Contact
sylvia ventura
10020 pacific mesa blvd
san diego, CA 92121-4386
8586172000
MDR Report Key9278685
MDR Text Key202551461
Report Number9616066-2019-03058
Device Sequence Number1
Product Code FPA
Combination Product (y/n)N
Reporter Country CodeUS
PMA/PMN Number
K944320
Number of Events Reported1
Summary Report (Y/N)N
Report Source Manufacturer
Source Type health professional,other,use
Reporter Occupation
Type of Report Initial,Followup
Report Date 10/07/2019
1 Device was Involved in the Event
0 Patients were Involved in the Event:
Date FDA Received11/05/2019
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Operator
Device Model Number10807851
Device Catalogue Number10807851
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA?
Event Location No Information
Was Device Evaluated by Manufacturer? No
Is the Device Single Use? Yes
Is This a Reprocessed and Reused Single-Use Device? No
Type of Device Usage Initial

-
-